Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 137, NWS Midland/Odessa, TX

June 14, 2014Crane County, Pecos County, Upton County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2014, 12:05 AM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2014, 12:05 AM CDT (05:05 UTC)
Expired
Jun 14, 2014, 1:00 AM CDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Crane County, TX, Pecos County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2368 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS54 KMAF 140505
SVRMAF
TXC103-371-461-140600-
/O.NEW.KMAF.SV.W.0137.140614T0505Z-140614T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1205 AM CDT SAT JUN 14 2014

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRANE COUNTY IN WEST TEXAS...
  CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
  SOUTHWESTERN UPTON COUNTY IN WEST TEXAS...

* UNTIL 100 AM CDT

* AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 23
  MILES SOUTHWEST OF GIRVIN...OR 10 MILES EAST OF FORT STOCKTON...
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BAKERSFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3081 10282 3099 10282 3123 10218 3108 10217
      3108 10236 3104 10229 3104 10224 3104 10221
      3102 10219 3102 10218 3101 10217 3070 10214
TIME...MOT...LOC 0505Z 271DEG 18KT 3089 10270

$$
1 follow-up statement
026 
WWUS54 KMAF 140529
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1229 AM CDT SAT JUN 14 2014

TXC103-371-461-140600-
/O.CON.KMAF.SV.W.0137.000000T0000Z-140614T0600Z/
CRANE-PECOS-UPTON-
1229 AM CDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN UPTON...CENTRAL PECOS AND SOUTHEASTERN CRANE
COUNTIES...

AT 1222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES WEST OF BAKERSFIELD...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
BAKERSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3081 10282 3099 10282 3123 10218 3108 10217
      3108 10236 3104 10229 3104 10224 3104 10221
      3102 10219 3102 10218 3101 10217 3070 10214
TIME...MOT...LOC 0529Z 268DEG 22KT 3088 10246

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:52 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 13, 11:52 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1152 PM CDT Fri Jun 13 2014

.AVIATION...
06Z TAF issuance
Showers and thunderstorms continue to move across the area and
should exit all terminals within the next couple of hours.
Northwest winds behind the convection will eventually swing back
around to the south overnight and increase later this afternoon.
More storms are possible during the afternoon mainly across the
Trans Pecos and Permian Basin. Will not include TS in TAFs just
yet as tonight's activity may limit what happens today.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

29
Hazardous weather outlook, Jun 13, 1:44 PM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 PM CDT FRI JUN 13 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
144 PM CDT FRI JUN 13 2014 /1244 PM MDT FRI JUN 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER SOUTHEAST
NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS, THEN SPREAD EASTWARD
THROUGH SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN TONIGHT. SOME OF
THE STORMS WILL BE SEVERE WITH LARGE HAIL, DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL. THE MOST FAVORED AREA FOR A COMPLEX OF STORMS THIS
EVENING IS GENERALLY FROM LEA COUNTY INTO THE NORTH AND NORTHWEST
PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED SATURDAY
AFTERNOON AND EVENING FROM THE BIG BEND REGION OF THE TRANS PECOS
EXTENDING NORTHEAST THROUGH THE CENTRAL AND NORTHEAST PARTS OF THE
PERMIAN BASIN.

OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS MOST OF THE AREA AND
IS POSSIBLE AGAIN SATURDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 13, 11:20 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 PM CDT FRI JUN 13 2014

TXZ063-070-140515-
GLASSCOCK-REAGAN-
1120 PM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES UNTIL 1215 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST OF BIG LAKE AT
1120 PM CDT...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO SMALL HAIL AND GUSTY WINDS OVER 50 MPH...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.

&&

LAT...LON 3110 10178 3140 10140 3163 10172 3183 10126
      3110 10127
TIME...MOT...LOC 0420Z 271DEG 17KT 3133 10160
Special weather statement, Jun 13, 11:34 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1134 PM CDT FRI JUN 13 2014

TXZ046>048-051>053-140530-
DAWSON-HOWARD-MARTIN-MITCHELL-SCURRY-BORDEN-
1134 PM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
BORDEN...DAWSON...NORTHEASTERN MARTIN...NORTHERN HOWARD...
NORTHWESTERN MITCHELL AND SCURRY COUNTIES UNTIL 1230 AM CDT...

A STRONG LINE OF THUNDERSTORMS WAS CENTERED OVER MIDWAY AT 1133 PM CDT...
MOVING EAST AT 45 MPH ACROSS DAWSON... BORDEN... AND SCURRY. GUSTY WIND
UP TO 55 MPH AND HEAVY RAINFALL CAN BE EXPECTED.

LAT...LON 3296 10071 3252 10070 3251 10216 3290 10209
TIME...MOT...LOC 0433Z 271DEG 38KT 3270 10171
Special weather statement, Jun 13, 11:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1154 PM CDT FRI JUN 13 2014

TXZ047-048-051>053-062-063-140545-
GLASSCOCK-HOWARD-MARTIN-MIDLAND-MITCHELL-SCURRY-BORDEN-
1154 PM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN MARTIN...GLASSCOCK...HOWARD...MITCHELL...NORTHEASTERN
MIDLAND...SOUTHEASTERN BORDEN AND SOUTHEASTERN SCURRY COUNTIES UNTIL
1245 AM CDT...

STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF KNOTT AT 1154
PM CDT...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL CROSS
INTERSTATE 20 NEAR BIG SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3208 10126 3183 10126 3171 10155 3208 10213
      3252 10188 3253 10066 3208 10066
TIME...MOT...LOC 0454Z 296DEG 36KT 3234 10165

HUFFMAN
Special weather statement, Jun 13, 11:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1154 PM CDT FRI JUN 13 2014

TXZ067-068-075-140600-
CRANE-PECOS-WARD-
1154 PM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
PECOS...SOUTHEASTERN WARD AND SOUTHERN CRANE COUNTIES UNTIL 100 AM
CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 21 MILES WEST OF
CRANE TO 20 MPH SOUTH OF FORT STOCKTON AT 1153 PM CDT...MOVING EAST
AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO SMALL HAIL AND GUSTY WINDS TO 50 MPH...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.

&&

LAT...LON 3058 10298 3092 10307 3146 10295 3152 10233
      3108 10231 3108 10236 3106 10232 3053 10237
TIME...MOT...LOC 0453Z 268DEG 14KT 3091 10289
Local storm report, Jun 13, 11:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 PM CDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             1 SW FORT STOCKTON      30.88N 102.90W
06/13/2014  M1.00 INCH       PECOS              TX   TRAINED SPOTTER

&&

RHLUCHAN
Local storm report, Jun 14, 12:00 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1200 AM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/13/2014  E1.00 INCH       PECOS              TX   EMERGENCY MNGR

&&

RHLUCHAN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:00 PM CDTSpecial Weather StatementMAFLoving, Reeves45 min
Jun 13, 7:24 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler66 min
Jun 13, 8:05 PM CDTSevere Thunderstorm WarningMAFLoving, Pecos, Reeves, Ward, Winkler40 min
Jun 13, 8:46 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Pecos, Reeves, Ward, Winkler44 min
Jun 13, 9:04 PM CDTSpecial Weather StatementMAFAndrews26 min
Jun 13, 9:46 PM CDTSpecial Weather StatementMAFGaines29 min
Jun 13, 9:52 PM CDTAreal Flood AdvisoryMAFGaines113 min
Jun 13, 10:40 PM CDTSpecial Weather StatementMAFDawson, Gaines, Martin50 min
Jun 13, 10:42 PM CDTSpecial Weather StatementMAFReagan, Upton63 min
Jun 13, 10:53 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland67 min
Jun 13, 11:04 PM CDTSpecial Weather StatementMAFPecos41 min
Jun 13, 11:13 PM CDTAreal Flood AdvisoryMAFBorden, Dawson, Gaines3 hr
Jun 13, 11:20 PM CDTSpecial Weather StatementMAFReagan55 min
Jun 13, 11:34 PM CDTSpecial Weather StatementMAFBorden, Dawson, Scurry56 min
Jun 13, 11:49 PM CDTAreal Flood AdvisoryMAFBorden, Dawson, Howard, Martin, Mitchell, Scurry3 hr
Jun 13, 11:51 PM CDTAreal Flood AdvisoryMAFReagan3 hr
Jun 13, 11:54 PM CDTSpecial Weather StatementMAFCrane, Pecos66 min
Jun 14, 12:01 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Ward3 hr
Jun 14, 12:02 AM CDTAreal Flood AdvisoryMAFPecos118 min
Jun 14, 12:22 AM CDTSpecial Weather StatementMAFUpton38 min
Jun 14, 12:37 AM CDTSevere Thunderstorm WarningMAFPecos38 min
Jun 14, 12:47 AM CDTAreal Flood AdvisoryMAFPecos, Terrell3 hr
Jun 14, 1:00 AM CDTFlash Flood WarningMAFPecos3 hr
Jun 14, 1:20 AM CDTSpecial Weather StatementMAFCrockett55 min
Jun 14, 1:26 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell64 min
Jun 14, 3:37 PM CDTSpecial Weather StatementMAFPecos23 min
Jun 14, 5:02 PM CDTSpecial Weather StatementMAFWinkler28 min
Jun 14, 5:21 PM CDTSpecial Weather StatementMAFPecos24 min
Jun 14, 5:27 PM CDTSpecial Weather StatementMAFWinkler33 min
Jun 14, 5:44 PM CDTSpecial Weather StatementMAFPecos31 min
Jun 14, 6:07 PM CDTSpecial Weather StatementMAFDawson23 min
Jun 14, 6:35 PM CDTSpecial Weather StatementMAFDawson25 min
Jun 14, 6:39 PM CDTSpecial Weather StatementMAFTerrell36 min
Jun 14, 6:51 PM CDTSpecial Weather StatementMAFDawson24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.